MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect clinical code: 4581 - hyperopia.Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -4.5 diopter implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The surgeon reports that the patient had a slight increase in vault over a few days and hyperopia.The lens was repositioned in the vertical position; from 30 degrees to 90 and vault is at 480um.Lens remains implanted.
 
Additional Manufacturer Narrative
Additional data: h6: health effect- clinical code: 4581- significant reduction of iridocorneal angles.H6: health effect- clinical code: 4581- photophobia.B5: the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter +4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced an excessive vault, hyperopia, glares/haloes, significant reduction of iridocorneal angles and photophobia.On (b)(6) 2023 the lens was repositioned vertically.Reportedly "icl still tilted.Still very much bothered by photophobia".The problem was not resolved.Status of the eye: "severe photophobia, slightly tilted icl".The cause of the event was the device.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -4.50 into the patient's right eye (od) on (b)(6) 2023.The patient experienced an excessive vault, hyperopia, glares/haloes, significant reduction of iridocorneal angles and photophobia.On (b)(6) 2023 the lens was repositioned vertically.Reportedly "icl still tilted.Still very much bothered by photophobia".The lens remains implanted and the problem was not resolved.Status of the eye: "severe photophobia, slightly tilted icl".The cause of the event was the device.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
josolene enriquez
1911 walker ave
monrovia, CA 91016
MDR Report Key16802019
Report Number2023826-2023-01489
Device Sequence Number7131984
Product Code MTA
UDI-Device Identifier00840311300822
UDI-Public00840311300822
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer06/29/2023
07/18/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/30/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale